Alert archive / Florida / Rip Current Statements in 2026

Rip Current Statement 22, NWS Tallahassee, FL

March 30, 2026Walton County, Florida

NWS Tallahassee, FL issued this rip current statement at Mar 30, 2026, 11:00 AM CDT for Walton County, Florida. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2026, 11:00 AM CDT (16:00 UTC)
Expired
Mar 30, 2026, 8:00 PM CDT
In force
9 hr
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WHUS42 KTAE 301600
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
1200 PM EDT Mon Mar 30 2026

FLZ108-310100-
/O.NEW.KTAE.RP.S.0022.260330T1600Z-260331T0100Z/
South Walton-
1100 AM CDT Mon Mar 30 2026

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Walton County Beaches.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ114-310100-
/O.CON.KTAE.RP.S.0021.000000T0000Z-260331T0100Z/
Coastal Gulf-
1200 PM EDT Mon Mar 30 2026 /1100 AM CDT Mon Mar 30 2026/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM
CDT/ THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...South-Facing Gulf County Beaches.

* WHEN...Until 9 PM EDT /8 PM CDT/ this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ115-310100-
/O.CON.KTAE.RP.S.0020.000000T0000Z-260331T0100Z/
Coastal Franklin-
1200 PM EDT Mon Mar 30 2026

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Franklin County Beaches.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Mar 30, 9:02 AM CDT, 1 hour 58 minutes earlier. Its key messages:

  • Issued at 958 AM EDT Mon Mar 30 2026
  • High risk of rip currents at Franklin County beaches today.
  • Daily isolated to scattered afternoon showers and perhaps an isolated thunderstorm are forecast each of the next several days. Better convective coverage arrives this weekend.
  • Any rainfall will be short-lived and spotty this week, providing no meaningful drought relief. Severe to exceptional drought continues.
Area forecast discussion, Mar 30, 9:02 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1002 AM EDT Mon Mar 30 2026

...New UPDATE...

.KEY MESSAGES...
Issued at 958 AM EDT Mon Mar 30 2026

- High risk of rip currents at Franklin County beaches today.

- Daily isolated to scattered afternoon showers and perhaps an isolated
  thunderstorm are forecast each of the next several days. Better
  convective coverage arrives this weekend.

- Any rainfall will be short-lived and spotty this week, providing
  no meaningful drought relief. Severe to exceptional drought
  continues.

&&

.UPDATE...
Issued at 958 AM EDT Mon Mar 30 2026

Updates don't appear necessary this morning, the forecast is
currently on track.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 256 AM EDT Mon Mar 30 2026

Strong surface high pressure centered near Bermuda maintains a
moist east to southeast low-level flow pattern through the short-
term period. There may be enough moisture convergence, especially
along the afternoon seabreeze front, and diurnal instability to
support isolated showers and perhaps a thunderstorm or two later
today. Best chances are along the I-10 corridor, around 20%.

High temperatures range from the upper 70s to low 80s with lows
in the lower 60s. Patchy fog is possible tomorrow morning over
Southern AL into the western FL Panhandle. Slightly better rain
chances are on tap for Tuesday. Convection looks to focus from
I-75 down to the Suwannee Valley and along/west of the Flint River
Valley. Some dry air aloft should still limit overall coverage,
but also will make any thunderstorms capable of producing locally
gusty winds.

&&

.LONG TERM...
(Tuesday through Sunday) Issued at 256 AM EDT Mon Mar 30 2026

Another bout of patchy fog is possible again Thursday morning,
mainly over Southern AL into the western FL Panhandle. Additional
spotty diurnal showers with perhaps a couple of isolated
thunderstorms - focusing over the NW and SE edges of the Tri-State
Area. There appears to be a "convective lull" on Thursday in
response to the western edge of the subtropical ridge nosing
westward towards the FL Peninsula.

Looking upstream, upper troughing over the Plains carves out a
series of shortwaves rounding its base, then lifting NE. This
activity aloft sends a couple of frontal boundaries down the
Eastern US that usher a period of unsettled weather across the MS
Valley late this week into the weekend. As a result, a relatively
wetter pattern looks to kick off for us during that time, which
would be welcome news for our significantly drought-stricken
locations. High temperatures in the low to mid 80s will be common
with lows in the low 60s.

&&

.AVIATION...
(12Z TAFS)
Issued at 647 AM EDT Mon Mar 30 2026

Generally VFR will prevail with cig heights 040-070 today then
lifting AOA 080 tonight. Winds will generally veer around from
the northeast early this morning to Southeast today with speeds
AOB 10 knots. A more wind southerly component will develop at
ECP/TLH this afternoon, and eventually DHN this evening with a
sea breeze passage.

For tonight, both the HREF and time-lagged RRFS indicate a low
to medium probability of MVFR vsbys at VLD as moisture advects
in from the east closer to 12Z. Given this is the end of TAF
period and confidence is low, kept the VLD TAF VFR. Low-level
moisture is lurking just west of DHN and ECP, so this bears
watching for potential restrictions if it trends further east.

&&

.MARINE...
Issued at 256 AM EDT Mon Mar 30 2026

An ASCAT Pass at 0225Z showed across our waters showed widespread
sustained 15-20-kt ENE winds with localized winds in excess of 20
kts mainly west of Apalachicola. Winds should continue
diminishing through the morning hrs.

CWF Synopsis: Fresh to moderate easterly breezes prevail into
this afternoon, then become gentle to moderate by the evening
thanks to high pressure anchored across the northwest Atlantic.
Nocturnal surges are likely each night with onshore seabreezes
during the afternoon hours. By Friday, southeast winds appear to
freshen ahead of an approaching frontal boundary, particularly
west of Apalachicola.

&&

.FIRE WEATHER...
Issued at 256 AM EDT Mon Mar 30 2026

Prevailing moist east to southeast winds with daily chances for
spotty showers and isolated thunderstorms should help mitigate
significant fire concerns the next several days despite above-
normal temperatures amidst ongoing drought. Better rain chances
arrive this weekend ahead of an approaching frontal system from
the west. Minimum RH is forecast to be in the 40s away from the
coast where afternoon seabreezes keep those locations more moist.

&&

.HYDROLOGY...
Issued at 256 AM EDT Mon Mar 30 2026

Minimal rainfall amounts are forecast for the remainder of the
week. Better chances for rain arrive this weekend, however.
Looking in the extended period, the CPC 8-14 Day Outlook shows
probabilities leaning towards above-normal precipitation at 33-40%
mainly south to SW of the AL Wiregrass & Flint River Valley as of
March 29th - valid April 6th-April 12th.

For more local drought information & statements, visit the
following websites:
weather.gov/tae/LocalDrought
weather.gov/tae/DroughtInformationStatement

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   81  64  84  62 /  20   0   0   0
Panama City   76  65  77  63 /  10   0  10   0
Dothan        81  60  85  61 /  20   0  40  10
Albany        81  62  83  61 /  10  10  10  10
Valdosta      81  59  85  62 /  10   0  30  10
Cross City    82  59  86  60 /  20  10  40  10
Apalachicola  75  65  75  66 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 9 PM EDT /8 PM CDT/ this evening for
     FLZ114-115.

GA...None.
AL...None.
GM...None.
&&

SHORT TERM...IG3
LONG TERM....IG3
AVIATION...LF
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:57 AM CDTRip Current StatementTAEGulf17 hr

Nearby

Rip Current Statements in Florida, 2026Every rip current statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.